Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Gaylord, MI

June 27, 2006Arenac County, Gladwin County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 27, 2006, 6:38 PM EDT for Arenac County, Gladwin County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 6:38 PM EDT (22:38 UTC)
Expired
Jun 27, 2006, 7:45 PM EDT
In force
67 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Arenac County, MI, Gladwin County, MI

The radar

The NCL Michigan radar (KAPX), 109 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 272239
SVRAPX
MIC011-051-272345-
/O.NEW.KAPX.SV.W.0032.060627T2238Z-060627T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
638 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 745 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
  ABOUT 9 MILES SOUTHWEST OF ALGER...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALGER AROUND 720 PM EDT...
  STERLING AROUND 735 PM EDT...
  6 MILES SOUTHWEST OF MAPLE RIDGE AROUND 745 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4401 8383 4400 8405 4401 8416 4399 8429
      4408 8434 4416 8418 4416 8375

$$

JPB
5 follow-up statements
000 
WWUS34 KAPX 272302
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
702 PM EDT TUE JUN 27 2006

MIC051-272312-
/O.CAN.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
GLADWIN MI-
702 PM EDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...

LAT...LON 4401 8383 4400 8405 4402 8414 4416 8415
      4416 8375

$$

MIC011-272345-
/O.CON.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
ARENAC MI-
702 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
ARENAC COUNTY...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED ABOUT 2 MILES SOUTHEAST OF ALGER...MOVING 
EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAPLE RIDGE AROUND 720 PM EDT...
  TWINING AROUND 735 PM EDT...
  TURNER AROUND 740 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4401 8383 4400 8405 4402 8414 4416 8415
      4416 8375

$$

JPB
000 
WWUS34 KAPX 272311
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
711 PM EDT TUE JUN 27 2006

MIC011-272345-
/O.CON.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
ARENAC MI-
711 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
ARENAC COUNTY...

AT 709 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR STERLING...MOVING EAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAPLE RIDGE AROUND 725 PM EDT...
  OMER AROUND 730 PM EDT...
  TWINING AROUND 735 PM EDT...
  TURNER AROUND 740 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4401 8383 4400 8405 4402 8414 4416 8415
      4416 8375

$$

JPB
000 
WWUS34 KAPX 272323
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
723 PM EDT TUE JUN 27 2006

MIC011-272345-
/O.CON.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
ARENAC MI-
723 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
ARENAC COUNTY...

AT 721 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR MAPLE RIDGE...OR ABOUT 5 MILES
NORTHEAST OF STERLING...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OMER AROUND 730 PM EDT...
  TWINING AROUND 735 PM EDT...
  TURNER AROUND 740 PM EDT...

HAIL UP TO ONE HALF INCH DIAMETER WAS COVERING THE GROUND IN 
STERLING AS OF 720 PM EDT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4401 8383 4400 8405 4402 8414 4416 8415
      4416 8375

$$

JPB
000 
WWUS34 KAPX 272334
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
734 PM EDT TUE JUN 27 2006

MIC011-272345-
/O.CON.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
ARENAC MI-
734 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
ARENAC COUNTY...

AT 730 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR MAPLE RIDGE...OR ABOUT 9 MILES
NORTHEAST OF STERLING...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURNER AROUND 740 PM EDT...

HAIL UP TO ONE HALF INCH DIAMETER WAS COVERING THE GROUND IN 
STERLING AS OF 720 PM EDT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4407 8361 4403 8393 4415 8399 4417 8358

$$

JPB
000 
WWUS34 KAPX 272346
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
746 PM EDT TUE JUN 27 2006

MIC011-272355-
/O.EXP.KAPX.SV.W.0032.000000T0000Z-060627T2345Z/
ARENAC MI-
746 PM EDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR ARENAC COUNTY HAS EXPIRED...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

HAIL UP TO ONE HALF INCH DIAMETER WAS COVERING THE GROUND IN 
STERLING AS OF 720 PM EDT. 

LAT...LON 4407 8361 4403 8393 4415 8399 4417 8358

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:48 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 27, 3:48 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT TUE JUN 27 2006

.DISCUSSION...RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW A RATHER
AMPLIFIED PATTERN FOR THIS TIME OF THE YEAR...WITH LARGE SCALE
RIDGES LOCATED OVER ROCKIES AND FAR WESTERN ATLANTIC...AND A TROUGH
OVER THE MIDWEST.  SEVERAL SHORTWAVES CAN BE SEEN ROTATING AROUND
THE TROUGH...ONE OVER NORTHERN MISSOURI...ANOTHER OVER THE ARROWHEAD
OF MINNESOTA...AND THE LAST OVER CENTRAL MICHIGAN.  THE LATTER OF
THESE SHORTWAVES...ALONG WITH DIURNAL HEATING...IS HELPING TO
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CWA...WITH THE
HEAVIEST ACTIVITY LOCATED ACROSS THE HIGHER TERRAIN OF NORTHERN
LOWER AND ALONG LAKE BREEZES.  AT THE SURFACE...A VERY COMPLEX
PRESSURE PATTERN HAS SET UP.  BROAD LOW PRESSURE CURRENTLY RESIDES
OVER NORTHERN MICHIGAN/EASTERN ONTARIO...WITH A WARM FRONT EXTENDING
TO QUEBEC...A WEAKENING COLD FRONT EXTENDING SOUTHWARD OVER
OHIO...AND SECONDARY TROUGHS EXTENDING THROUGH DULUTH...AND ANOTHER
OVER SOUTHERN WISCONSIN AND CENTRAL IOWA.  NOT
UNEXPECTEDLY...SHOWERS AND THUNDERSTORMS REMAIN THE MAIN CONCERN
THROUGH WEDNESDAY WITH DEEP LAYER CYCLONIC FLOW OVERHEAD.

TONIGHT...DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHWEST OVER THE NEXT SEVERAL HOURS...BUT THEN GRADUALLY WEAKEN
ONCE WE LOSE THE HEATING OF THE DAY AND FORCING (VIA SHORTWAVE)
MOVES TO THE NE OVER CANADA. LONG WAVE TROUGH AXIS OVER THE GREAT
LAKES MAKES VERY LITTLE PROGRESS EASTWARDS.  SHORTWAVE OVER LOWER
MICHIGAN SWINGS NORTHEAST ACROSS EASTERN ONTARIO BY EARLY THIS
EVENING.  MEANWHILE...SHORTWAVE NEAR DULUTH WILL DROP SE ACROSS
CENTRAL WI AND AND APPROACH LAKE MICHIGAN BY 12Z.  THIS SHORTWAVE
WILL HELP PUSH THE 850 MB FRONT SE AND PLACE IT FROM EASTERN LAKE
SUPERIOR TO GREEN BAY BY THIS TIME...WHILE CYCLONIC FLOW REMAINS
OVER THE AREA AT THE SURFACE.  THINK A FEW SHOWERS WITH THIS
SHORTWAVE/FRONT WILL REENTER THE PICTURE LATE TONIGHT OVER THE
WESTERN CWA AND ADJUSTED POPS ACCORDINGLY.  MODELS ALSO SHOW
ABUNDANT LOW LEVEL MOISTURE IN PLACE BENEATH THE INVERSION AND WITH
LIGHT SYNOPTIC FLOW AND RAINFALL... EXPECT FOG TO BE A PROBLEM YET
AGAIN LATE THIS MORNING...AND HAVE ADDED IT TO THE WEATHER GRIDS.
LOWS WILL BE SIMILAR TO LAST NIGHT...IN THE MIDDLE 50S TO LOWER 60S.

MPC

LATER PERIODS...SHARP UPPER TROF WILL BE OVERHEAD THRU WEDNESDAY
EVENING...THEN SLOWLY PROGRESS ACROSS LAKE HURON AND EVENTUALLY LAKE
ONTARIO. HEIGHTS WILL BE REBOUNDING SIGNIFICANTLY LATER IN THE WEEK.
CYCLONIC FLOW WILL CONTINUE AT THE SURFACE ALSO THRU WED
NIGHT...THEN BE REPLACED BY WEAK HIGH PRESSURE MOVING THRU THE
SOUTHERN LAKES REGION. THE MAIN FORECAST CONCERN IS ANOTHER DAY OF
POTENTIAL DEEP CONVECTION WEDNESDAY...WITH A TREND TOWARD QUIETER WX
LATER IN THE WEEK.

MODELS ARE IN AGREEMENT WITH THE SYNOPTIC PICTURE. BUT AS USUAL THEY
HANDLE CONVECTIVE TRENDS DIFFERENTLY. THE NAM WANTS TO DEVELOP
SHOWERS ASSOCIATED WITH THE COMMA HEAD OF THE UPPER TROF (NOW IN NE
MN) NEAR DAYBREAK. IT IS THUS COOLER AND CLOUDIER THAN THE GFS.
APPEARS FROM NAM/GFS 500MB TRENDS THAT THE COMMA HEAD SHOULD STILL
BE JUST UPSTREAM AT 12Z. THUS A GFS-TYPE SOLUTION THAT ALLOWS FOR
SOME SUNSHINE AND HEATING EARLY WEDNESDAY (ESPECIALLY IN THE EAST)
SEEMS MORE REASONABLE.

WEDNESDAY/WED NIGHT...AIRMASS WILL BE A LITTLE COOLER/DRIER
THAN THE LAST COUPLE OF DAYS...AS MID 50S DEW POINTS SEEN IN WI AND
ENVIRONS TODAY GRADUALLY FILTER INTO THE REGION. HOWEVER...THE COLD
CORE ALOFT WILL ALSO BE MOVING INTO THE REGION...AS 500MB TEMPS
LOWER TO -17-18C. BROAD LOW-LEVEL CONVERGENCE WILL BE IN PLACE AS
SURFACE TROFFINESS LINGERS...THOUGH DOUBT THE TROF WILL BE QUITE AS
FOCUSED AS THE GFS PROGS (NAM APPEARS MORE REASONABLE HERE).
INSTABILITY SHOULD AGAIN BE SUFFICIENT FOR DEEP CONVECTION WITH
DIURNAL HEATING...A 74/56 SURFACE PARCEL PRODUCES MLCAPES OF
700-800J/KG WITH NO CAP. SHEAR IS SMALL...WITH 500MB WINDS 20-25KT
AND CONSIDERABLY LESS BELOW. 0-6KM BULK SHEAR VALUES ARE LOWERING
THRU THE DAY AS BETTER 500MB WINDS DEPART TO THE EAST...DURING PEAK
HEATING IN THE PM HOURS GENERALLY 25KT OR LESS. SO ANOTHER DAY OF
DISORGANIZED MULTICELL CONVECTION EXPECTED. EMPHASIS FOR STRONGER
STORMS SHOULD AGAIN BE EAST OF US-131...WHERE HEATING WILL BE
STRONGEST (AWAY FROM INCOMING COMMA HEAD). WITH WET BULB ZERO
HEIGHTS LOWERING TO 8-9K FEET...INSTABILITY SHOULD BE SUFFICIENT FOR
THE STRONGEST STORMS TO APPROACH AND BRIEFLY EXCEED SVR CRITERIA
HAIL. CHANCY POPS WILL WORK IN THE MORNING...WITH LIKELY IN THE
AFTERNOON AND EVENING AWAY FROM LAKE MI.

THURSDAY/THURSDAY NIGHT...TEMPS WILL GRADUALLY WARM ALOFT AS UPPER
TROF VERY SLOWLY DEPARTS TO THE WEST. LOW LEVELS WILL ALSO BE SLOWLY
DRYING OUT AS WEAK LOW LEVEL NW FLOW ARRIVES ON FLANK OF 1018MB HIGH
NEARING NORTHERN IL. MAIN QUESTION IS WHETHER WE WILL ENOUGH
LINGERING INSTABILITY TO POP AN AFTERNOON SHOWER. A 74/53
PARCEL...IN LINE WITH GFS PROGS...STILL PRODUCES ANOTHER 700-800J/KG
OF CAPE...AND SCRAPES BY A 675MB CAP WITH SOME ROOM TO SPARE. WILL
REMOVE PRECIP NEAR THE LAKE MI SHORELINE...AND MAINTAIN JUST CHANCY
POPS ELSEWHERE THRU THE AFTERNOON. WILL GO DRY THURSDAY NIGHT AS
CONTINUED DIFFERENTIAL TEMP ADVECTION WILL PRODUCE A STABLE AIRMASS
FAIRLY RAPIDLY.

REST OF THE FORECAST...RIDGE WEST/TROF EAST PATTERN WILL PERSIST
OVER NORTH AMERICA. MODELS IN GOOD AGREEMENT ON THE LARGE SCALE...
BRIEFLY DE-AMPLIFYING THE PATTERN OVER THE WEEKEND BEFORE THE RIDGE
OUT WEST BUILDS BACK UP AGAIN EARLY NEXT WEEK. THERE ARE NO
SIGNIFICANT INTRUSIONS OF COOL DRY AIR UNTIL MAYBE THE MID PART OF
NEXT WEEK. SO THE WX WILL REMAIN UNSETTLED WITH TEMPS NEAR TO
A BIT BELOW NORMAL.

THE DETAILS...WILL RETURN A CHANCE OF SHRA/TSRA FRI AFTERNOON AS
SURFACE RIDGE AXIS MOVES A BIT EAST AND RETURN FLOW RESUMES. A COLD
FRONT LOOKS TO MOVE THRU SAT NIGHT...AND WILL EVENTUALLY SETTLE IN
THE OHIO VALLEY...WHILE A SECONDARY FRONT SETTLES TOWARD UPPER MI ON
MONDAY. HARD TO PUT ANY DRY PERIODS IN THE FORECAST UNTIL MAYBE
TUESDAY...WHEN HPC MANUAL PROGS SHOW SOME CANADIAN AIR FINALLY
SPILLING SOUTHWARD INTO THE NORTHERN LAKES.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 27, 4:10 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EDT TUE JUN 27 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-281000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
410 PM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND NORTHERN LOWER
MICHIGAN...MAINLY THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS ALL OF NORTHERN MICHIGAN THROUGH 9 PM...WITH HAIL UP TO GOLF
BALL SIZE AND WIND GUSTS UP TO 60 MILES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTHERN MICHIGAN WEDNESDAY
THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY AWAY FROM LAKE
MICHIGAN. STORMS COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY
NIGHT...AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

MPC/JZ

In the hours before

Local storm report, Jun 27, 3:43 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             CADILLAC                44.25N 85.42W
06/27/2006  E0.75 INCH       WEXFORD            MI   BROADCAST MEDIA

            HAIL COVERING GROUND

0341 PM     HAIL             CADILLAC                44.25N 85.42W
06/27/2006  E1.50 INCH       WEXFORD            MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jun 27, 4:52 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 S LAKE CITY           44.27N 85.21W
06/27/2006  E0.75 INCH       MISSAUKEE          MI   PUBLIC

            FROM AUTO DEALERSHIP AT INTERSECTION OF M-55 AND M-66

&&

JZ
Local storm report, Jun 27, 5:59 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             HURON BEACH             45.49N 84.11W
06/27/2006  E0.75 INCH       PRESQUE ISLE       MI   TRAINED SPOTTER

            REPORTED BY TWO MARINE SPOTTERS.

&&

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:08 AM EDTDense Fog AdvisoryAPXAntrim, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse and 8 more6 hr
Jun 27, 2:22 PM EDTSevere Thunderstorm WarningAPXCrawford35 min
Jun 27, 3:28 PM EDTSevere Thunderstorm WarningAPXWexford41 min
Jun 27, 3:31 PM EDTSevere Thunderstorm WarningAPXGrand Traverse36 min
Jun 27, 3:39 PM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee66 min
Jun 27, 5:54 PM EDTSpecial Marine WarningAPX66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.